Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hey everybody,

I am coming up to 3 months into my accutane treatment, 60 mg a day. But I have been on a constant breakout from the beginning all the way to now. I havent been out of my house for a month! I have missed a month of university because of how bad my break out has been, I cant believe it. My acne was never this bad before I started accutane, and now it is unbearable. What I wanted to ask was 1) is this normal? and 2) I have noticed that my cheeks have stopped flaking now and do not feel dry.....when I add moisteriser to them, I break out worse for some reason.....does this mean I need a stronger dosage?

Thanks everybody

Danny

Share this post


Link to post
Share on other sites

Have you seen your derm lately? You might want to talk to him/her about some sort of anti-inflammatory treatment to help get you through this stage.

Share this post


Link to post
Share on other sites

thanks for the reply, i am seeing my derm on the 22nd of this month. I am just super anxious that this break out has been too long and that this accutane may not work. I suppose what will be will be.

Share this post


Link to post
Share on other sites

Hey Danny :) As you I'm just starting my 3rd month of 60mg/day and I too have been breaking out since the beginning :( I have mild but persistant cystic acne and my skin has never looked this bad!!!!! I'm hearing that by month 4 we should start seeing drastic results. Hang in there and keep your chin up! And I know it's easier said then done but try to not let your acne keep you from carrying on with your day to day life. I just saw my derm. yesterday for my 2 mo. check up and she gave me the option of going on a low dose of predisone to help with inflammation and the pain - I'm kinda scared and don't know if I'm going to do it or not - I heard it makes you break out when you come off of it :ninja: Good luck and let me know how your derm. appt. goes!

Share this post


Link to post
Share on other sites

Hey Icotulookin,

Thanks alot for the kind words, its give me a boost :)

It reassures me to find someone who is also in my position, and I really hope it does calm down. It is just really worrying for me that my skin on my cheeks doesnt dry up no more, but my mouth, nose, lips etc are. I will keep my chin up, and I will definetly let you know how it goes with the dermo in a couple a weeks.

Good luck to you!

Danny

Share this post


Link to post
Share on other sites

Just hang in there. The best asset you can have on this drug is patience. I know how you feel. It will work, just have hope. And make this hard time in your life just excuse to be all you can be after the treatment.

Share this post


Link to post
Share on other sites

Thanks! You lot on here are diamonds!:)

I still havent been out of the house since I posted this thread......which is a down point, but I am going to head in to university today for the first time in months to do some exam revision, so I am stepping outside!!! Funny enough I quit smoking about a week and a half ago and I dont know if it is coincidence or not, but my scarring has really died down ALOT. Still got some spots, but it is just strange timing with the qutting smoking and my face calming down. Fingers crossed it will carry on getting better. Couple of weeks then my derm appointment, and I will get alot more questions answered!

Thankyou all again

Danny

Share this post


Link to post
Share on other sites

See that makes me worry! I hear so many different opinions about when you can see results. 3 month mark.....4th month.....some people say that your face could be breaking out constantly throughout the whole course, and only see a change at the end!

I dont know what to believe.....I will just have to wait and see what the derm says in 2 weeks. :(

Danny

Share this post


Link to post
Share on other sites

It is not strange to not see results by the third month. I am on my sixth month and I started seeing consisent results in my fourth month with dramatic results in my sixth month but I am still not perfect. Accutane takes time and I have known several people personally who have taken accutane and each one of them had a totally different experience. There really is no definate time frame for accutane.

Share this post


Link to post
Share on other sites

Darn, I start my course hopefully tomorrow. I really hope I don't have to endure 3 horrible months before I see any improvement. Hopefully you start seeing results soon, I'm curious to hear how your 4th month turns out.

Share this post


Link to post
Share on other sites

Thanks for the tip. There is just so much different methods to help keep your skin under control whilst on this stuff! I havent used any topicals whilst on tane or any facial washes, just water. I know it sounds nasty! but using facial washes, scrubs etc really irritated my skin. I bought an electric shaver, that calmed things down, but I feel as if I am just being impatient with wanting to see results by a certain time. I just hope I make it through this year of uni now, I have missed so much damn time it is unbelievable. My exams are coming up and I have missed all my lectures for the last few months....like everybody I just want clear skin!!!

Good luck everybody

Thanks again

Danny

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×